Alert archive / Minnesota / Frost Advisories in 2006

Frost Advisory 2, NWS Grand Forks, ND

September 19, 200618 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this frost advisory at Sep 19, 2006, 3:03 PM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at Sep 20, 2006, 12:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2006, 3:03 PM CDT (20:03 UTC)
In effect from
Sep 20, 2006, 12:00 AM CDT
Expired
Sep 20, 2006, 9:00 AM CDT
In force
9 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.1 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2006-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2006-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 192003
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
303 PM CDT TUE SEP 19 2006

...WIDESPREAD FROST TO OCCUR OVERNIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER 30S BY WEDNESDAY MORNING.

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201400-
/O.NEW.KFGF.FR.Y.0002.060920T0500Z-060920T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
303 PM CDT TUE SEP 19 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
WEDNESDAY. THIS INCLUDES ALL OF EASTERN NORTH DAKOTA...NORTHWEST
AND WEST CENTRAL MINNESOTA.

TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 DEGREES BY
MORNING. THE POSSIBILITY EXISTS FOR LOW LYING AREAS TO SEE
READINGS AT OR BELOW 30 DEGREES FOR A FEW HOURS.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
TG
1 follow-up statement
000 
WWUS73 KFGF 201358
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
858 AM CDT WED SEP 20 2006


MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201500-
/O.EXP.KFGF.FR.Y.0002.000000T0000Z-060920T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...
NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO...
LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
858 AM CDT WED SEP 20 2006

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

TEMPERATURES ARE REBOUNDING THIS MORNING WITH PLENTY OF
SUN...WHICH WILL END THE THREAT OF FROST.

$$

GODON

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at Sep 19, 2:52 PM CDT, 11 minutes earlier.

Area forecast discussion, Sep 19, 2:52 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
252 PM CDT TUE SEP 19 2006

.SHORT TERM...CHALLENGE WILL BE FROST HEADLINES TONIGHT WITH
ATTENTION TURNING TO SYSTEM FOR THE LATE WEEK PERIOD. 12Z MODELS
INITIALIZED SIMILIAR. MODELS SIMILIAR THROUGH TONIGHT BUT THAN
DIFFER WITH SYSTEM NOW ACROSS NW CONUS TO BE SE OF FA BY FRI.
FOLLOWING PMDHMD WILL GO WITH MORE CONSISTENT GFS FOR DETAILS.

TONIGHT...EXPECT CURRENT CLOUD COVER TO ERODE AS DRY AIR AND SFC
HIGH PRESSURE WORK EAST INTO THE FA. ALTHOUGH 850MB TEMPS WILL
INCREASE ABOUT 2C OVERNIGHT...LIGHT WINDS AND MOSTLY CLEAR SKIES
WILL ALLOW FOR GOOD RADIATIONAL COOLING CONDITIONS. MIN TEMPS THIS
MORNING ACROSS W ND...WITH A SIMILIAR AIRMASS TO WHAT IS EXPECTED
ACROSS E ND TONIGHT...WERE 25F TO 30F. CURRENT DEWPOINT VALUES
ACROSS THE FA NOW 35F TO 40F...BUT THERE IS A DRY POCKET OF
BOUNDARY LAYER AIR ACROSS CENTRAL ND WITH DEW POINT VALUES NEAR
30F. EXPECT THIS AIRMASS ACROSS E ND BY MORNING. CONSIDERING THESE
FACTORS WILL GO MORE TOWARD MAV GUIDANCE OF NEAR 30F ACROSS E ND
AND 32F-34F INTO MN. A FEW LOCATIONS MAY DIP INTO THE 25F-30F RANGE
DEPENDING ON TOPOGRAPHY...BUT THESE VALUES SHOULD BE ISOLD.
THUS...FROST ADVISORY ENTIRE FA MOST APPROPRIATE HEADLINE FOR
TONIGHT. EXTEND OF CLOUD COVER ACROSS E FA MAY THROW A WRENCH INTO
THE PLANS. HOWEVER...BREAKS IN THE CLOUDS BY MORNING SHOULD OCCUR.

WEDNESDAY...WEAK RIDGE ACROSS FA WITH A DRY AIRMASS AND INCREASING
850MB TEMPS GIVES CONVECTIVE TEMPS NEAR 90F. MAX TEMPS NEAR 60F
WITH LIGHT WINDS WILL BE THE RESULT.

THU-FRI...NAM NOW SOUTH OF MORE CONSISTENT GFS WITH SYSTEM FOR
THIS PERIOD. ALL IN ALL THINKING REMAINS SIMILIAR WITH SYSTEM
TRACKING THROUGH IOWA INTO N WISCONSIN WITH A SECOND SYSTEM
ENTERING NW CONUS AT THE SAME TIME. WILL STAY THE COURSE WITH
SHOWER CHANCES AND OTHER FORECAST VARIABLES.

.LONG TERM (SAT-TUE)...MODELS CONTINUE TO ADVERTISE POSITIVE PNA
JUST OFF WESTERN CONUS WITH NEGATIVE HEIGHT ANOMALIES SITUATED
ACROSS A LARGE PORTION OF CONUS. ABOVE SCENARIO IS POINTING TO
REGION BEING UNDER THE INFLUENCE OF NORTHWEST FLOW ALOFT WITH
EMBEDDED SHOTS OF S/W ENERGY TRANSVERSING THE REGION. AS IS
USUALLY THE CASE ABOVE FLOW REGIME OFTEN RAISES QUESTIONS WITH
RESPECT TO S/W TIMING AND POP POTENTIAL DUE TO DEPTH OF MOISTURE
COLUMN. ATTM WILL KEEP FORECAST DRY WITH TEMPERATURES SLIGHTLY
ABOVE CLIMO WITH HIGHS GENERALLY IN THE MID TO UPPER 60S.

&&

.AVIATION...
EXPECT GENERALLY DIURNALLY VFR DRIVEN CU THIS AFTERNOON TO DISSIPATE
BY SUNSET. CWFA TAF SITES SHOULD ENJOY CLEAR SKIES AND LIGHT WINDS
TONIGHT INTO WEDNESDAY WITH NO WEATHER RELATED AVIATION ISSUES.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY FOR
     NDZ006-NDZ007-NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-NDZ026-
     NDZ027-NDZ028-NDZ029-NDZ030-NDZ038-NDZ039-NDZ049-NDZ052-
     NDZ053-NDZ054.

MN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY FOR
     MNZ001-MNZ002-MNZ003-MNZ004-MNZ005-MNZ006-MNZ007-MNZ008-
     MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-MNZ023-
     MNZ024-MNZ027-MNZ028-MNZ029-MNZ030-MNZ031-MNZ032-MNZ040.

&&

TG/BERG
Hazardous weather outlook, Sep 19, 6:27 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
627 AM CDT TUE SEP 19 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
627 AM CDT TUE SEP 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in Minnesota, 2006Frost Advisories in North Dakota, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.